What it means
Common causes include vomiting, diarrhea, heavy sweating, fever, some medicines that increase urination and simply not drinking enough. Signs in adults include strong thirst, dry mouth, dark urine, urinating less, tiredness and dizziness.
On a GLP-1, people may drink less because they feel full, and stomach side effects can add to fluid losses. The labels warn that dehydration from vomiting or diarrhea has led to sudden kidney injury, sometimes needing hospital care.
Sipping fluids through the day, rather than large amounts at once, is often easier when the stomach empties slowly. If you cannot keep fluids down, an oral rehydration solution may help, and your clinician can advise.
Get emergency care for confusion, fainting, no urine, a racing heartbeat or fast breathing. Older adults and people with kidney disease or diabetes are at higher risk and may need to act sooner.
Why it matters
Staying hydrated protects the kidneys during GLP-1 dose increases, when vomiting and diarrhea are most common.
Related tools
Related terms
Sources
Clinician review pending. Drafted from primary sources and waiting for sign-off by a licensed clinician (MD, DO or PharmD) before launch. Every number is checked against its source. Drug facts are re-checked quarterly, prices monthly and whenever a label changes. How we review · Report an error